Alert archive / California / Flash Flood Watches in 2008

Flash Flood Watch 13, NWS San Diego, CA

August 29, 2008Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this flash flood watch at Aug 29, 2008, 8:50 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Aug 30, 2008, 7:00 AM PDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Aug 29, 2008, 8:50 PM PDT (03:50 UTC)
In effect from
Aug 30, 2008, 7:00 AM PDT
Expired
Aug 30, 2008, 5:42 PM PDT
In force
11 hr
Issued by
NWS San Diego, CA
Flood severity
None

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 3.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2008-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 78 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2008-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
78 J/kg
Mixed-layer CIN
-756 J/kg
Mixed-layer LCL
1498 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS66 KSGX 300350
FFASGX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
850 PM PDT FRI AUG 29 2008

...FLASH FLOOD WATCH FROM 1100 AM THROUGH 700 PM SATURDAY...

.MONSOONAL MOISTURE WILL MOVE IN FROM THE SOUTHEAST TONIGHT AND
SATURDAY. BY EARLY AFTERNOON...THE ATMOSPHERIC PROFILE SHOULD
BECOME FAVORABLE FOR SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL
IN THE MOUNTAINS AND ADJACENT DESERTS OF EXTREME SOUTHWESTERN
CALIFORNIA. THIS WILL RESULT IN A RISK OF FLASH FLOODING.

CAZ055-056-058-060>062-301200-
/O.NEW.KSGX.FF.A.0013.080830T1800Z-080831T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
850 PM PDT FRI AUG 29 2008

...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST CALIFORNIA...
  INCLUDING THE FOLLOWING AREAS...APPLE AND LUCERNE VALLEYS...
  COACHELLA VALLEY...RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO 
  COUNTY MOUNTAINS...SAN DIEGO COUNTY DESERTS AND SAN DIEGO 
  COUNTY MOUNTAINS.

* FROM 1100 AM THROUGH 700 PM SATURDAY

* SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL WILL DEVELOP OVER
  THE MOUNTAINS AND DESERTS MAINLY SATURDAY AFTERNOON. FLASH
  FLOODING IS POSSIBLE ALONG STREAMS IN THE MOUNTAINS AND WASHES
  AND LOW-LYING TERRAIN IN THE DESERTS...ESPECIALLY IMMEDIATELY
  BELOW THE MOUNTAIN SLOPES. THE FLASH FLOOD THREAT WILL DIMINISH
  BY AROUND SUNSET SATURDAY.


A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

MAXWELL
4 follow-up statements
000 
WGUS66 KSGX 301059
FFASGX

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
359 AM PDT SAT AUG 30 2008

...FLASH FLOOD WATCH FROM 1100 AM THROUGH 700 PM SATURDAY...

.MONSOONAL MOISTURE IN SOUTHEAST FLOW ALOFT WILL BRING SCATTERED
THUNDERSTORMS TO THE MOUNTAINS AND DESERTS FOR THIS AFTERNOON
THROUGH EARLY EVENING WITH HEAVY RAINFALL AND FLASH FLOODING
POSSIBLE.

CAZ055-056-058-060>062-301900-
/O.CON.KSGX.FF.A.0013.080830T1800Z-080831T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
359 AM PDT SAT AUG 30 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 11 AM PDT THIS
MORNING THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING 
  AREAS...APPLE AND LUCERNE VALLEYS...COACHELLA VALLEY...
  RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...
  SAN DIEGO COUNTY DESERTS AND SAN DIEGO COUNTY MOUNTAINS.

* FROM 11 AM PDT THIS MORNING THROUGH THIS EVENING

* SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL WILL DEVELOP OVER
  THE MOUNTAINS AND DESERTS...MAINLY THIS AFTERNOON. FLASH
  FLOODING IS POSSIBLE ALONG STREAMS IN THE MOUNTAINS AND WASHES
  AND LOW-LYING TERRAIN IN THE DESERTS...ESPECIALLY IMMEDIATELY
  BELOW THE MOUNTAIN SLOPES. THE FLASH FLOOD THREAT WILL DIMINISH
  BY AROUND SUNSET.

* IN AREAS WHICH HAVE SEEN FIRES IN RECENT YEARS...MUDSLIDES WILL
  BE A THREAT DURING HEAVY RAINS.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

MARTIN
000 
WGUS66 KSGX 301322
FFASGX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
622 AM PDT SAT AUG 30 2008

...FLASH FLOOD WATCH FROM 7 AM THROUGH 7 PM SATURDAY...

.MONSOONAL MOISTURE IN SOUTHEAST FLOW ALOFT WILL BRING SCATTERED
THUNDERSTORMS TO THE MOUNTAINS AND DESERTS THROUGH EARLY EVENING
WITH HEAVY RAINFALL AND FLASH FLOODING POSSIBLE.

CAZ055-056-058-060>062-310200-
/O.EXT.KSGX.FF.A.0013.080830T1400Z-080831T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
622 AM PDT SAT AUG 30 2008

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING 
  AREAS...APPLE AND LUCERNE VALLEYS...COACHELLA VALLEY...
  RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...
  SAN DIEGO COUNTY DESERTS AND SAN DIEGO COUNTY MOUNTAINS.

* THROUGH THIS EVENING

* SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL WILL DEVELOP OVER
  THE MOUNTAINS AND DESERTS. FLASH FLOODING IS POSSIBLE ALONG
  STREAMS IN THE MOUNTAINS AND WASHES AND LOW-LYING TERRAIN IN THE
  DESERTS...ESPECIALLY IMMEDIATELY BELOW THE MOUNTAIN SLOPES. THE
  FLASH FLOOD THREAT WILL DIMINISH BY AROUND SUNSET.

* IN AREAS WHICH HAVE SEEN FIRES IN RECENT YEARS...MUDSLIDES 
  WILL BE A THREAT DURING HEAVY RAINS. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

HORTON
000 
WGUS66 KSGX 301821
FFASGX

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
1121 AM PDT SAT AUG 30 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 7 PM SATURDAY...

.MONSOONAL MOISTURE IN SOUTHEAST FLOW ALOFT WILL BRING SCATTERED
THUNDERSTORMS TO THE MOUNTAINS AND DESERTS THROUGH EARLY EVENING
WITH HEAVY RAINFALL AND FLASH FLOODING POSSIBLE.

CAZ055-056-058-060>062-310200-
/O.CON.KSGX.FF.A.0013.000000T0000Z-080831T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
1121 AM PDT SAT AUG 30 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM PDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING 
  AREAS...APPLE AND LUCERNE VALLEYS...COACHELLA VALLEY...
  RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...
  SAN DIEGO COUNTY DESERTS AND SAN DIEGO COUNTY MOUNTAINS.

* UNTIL 7 PM PDT THIS EVENING

* SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL HAVE MOVED THROUGH
  THE SAN DIEGO COUNTY DESERTS THIS MORNING. MINOR ROADWAY
  FLOODING WAS REPORTED IN A FEW AREAS. AN NEW AREA OF SHOWERS AND
  THUNDERSTORMS DEVELOPING ACROSS IMPERIAL COUNTY CALIFORNIA INTO
  NORTHEAST BAJA MEXICO MAY MOVE INTO SOUTHWEST CALIFORNIA THIS
  AFTERNOON BRINING HEAVY RAINFALL TO THE WATCH AREA. FLASH
  FLOODING IS POSSIBLE ALONG STREAMS IN THE MOUNTAINS AND WASHES
  AND LOW-LYING TERRAIN IN THE DESERTS...ESPECIALLY IMMEDIATELY
  BELOW THE MOUNTAIN SLOPES. THE FLASH FLOOD THREAT WILL DIMINISH
  BY AROUND SUNSET.

* IN AREAS WHICH HAVE SEEN FIRES IN RECENT YEARS...DEBRIS FLOWS
  WILL BE A THREAT DURING PERIODS OF MODERATE TO HEAVY RAINS.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

PURPURA
000 
WGUS66 KSGX 310042
FFASGX

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
542 PM PDT SAT AUG 30 2008

CAZ055-056-058-060>062-310145-
/O.CAN.KSGX.FF.A.0013.000000T0000Z-080831T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
542 PM PDT SAT AUG 30 2008

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH HAS BEEN CANCELLED. THE THREAT FOR FLASH
FLOODING HAS ENDED. 

$$

MOEDE

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood watch went out at Aug 29, 2:45 PM PDT, 6 hours 5 minutes earlier.

Area forecast discussion, Aug 29, 2:45 PM PDT, 6 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
245 PM PDT FRI AUG 29 2008

.SYNOPSIS...
INCREASING MONSOON MOISTURE AND AN UPPER LEVEL TROUGH WILL BRING A
CHANCE OF THUNDERSTORMS THROUGH SATURDAY NIGHT FOR ALL AREAS OF
SOUTHWEST CALIFORNIA. SOME OF THESE MAY PRODUCE FLASH FLOODING OVER
THE MOUNTAINS AND DESERTS. A TROUGH OF LOW PRESSURE WILL BRING
DRIER...COOLER WEATHER SUNDAY AND LABOR DAY. TEMPERATURES WILL
SLOWLY WARM NEXT WEEK BUT REMAIN NEAR SEASONAL AVERAGES.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

.SHORT TERM...TONIGHT THROUGH LABOR DAY.....
FORECAST STILL ON TRACK EXCEPT WAS ABOUT TWO HOURS EARLIER ON
DEVELOPMENT OF THUNDERSTORMS TO THE SOUTH/EAST AND EVENTUALLY OVER
THE DESERTS/MOUNTAINS THIS EVENING. BUMPED POPS AND QPF UP SOME MORE
FOR TONIGHT THROUGH SATURDAY NIGHT....ENDED UP WITH POPS CLOSE TO 60
PERCENT FOR MOST AREAS DURING SOME OR ALL OF THIS PERIOD AND QPF
AMOUNTS RANGING FROM LESS THAN TWO TENTHS WEST OF THE MOUNTAINS TO A
THIRD TO ONE INCH OVER THE MOUNTAINS AND A THIRD TO HALF INCH OVER
THE DESERTS. THESE ARE AREAL AMOUNTS AND SLOW MOVING OR REPEAT CELLS
COULD EASILY ADD UP TO TWO TO THREE INCHES DUE TO HIGH PRECIPITABLE
WATER AMOUNTS. FLASH FLOOD POTENTIAL IS HIGH FOR MOUNTAINS AND
DESERTS FROM SAN BERNARDINO/RIVERSIDE COUNTY LINE SOUTHWARD. WAS
LATE ON COORDINATING WITH NEIGHBORING OFFICES SO HAVE AGREED TO
DEFER DECISION ON ISSUING A FLASH FLOOD WATCH TO NEXT AND/OR
MIDNIGHT SHIFT TO ALLOW SUFFICIENT COORDINATION TIME. FOR
SUNDAY/MONDAY A STRONG DRYING TREND IS INDICATED WITH THE TROUGHS
PASSAGE TO THE NORTH. THIS HAS BEEN INCORPORATED INTO GRIDS.

.LONG TERM...
MONDAY NIGHT/TUESDAY SURFACE HIGH PRESSURE BUILDING OVER GREAT BASIN
IN WAKE OF DEPARTING TROUGH SETS UP WEAK OFFSHORE FLOW EVENT THAT
LASTS INTO WEDNESDAY. TWEAKED TEMP/DEWPOINT/RH/AND WIND GRIDS TO
REFLECT THIS. FROM MIDNIGHT SHIFT DISCUSSION...WEDNESDAY THROUGH
NEXT FRIDAY A STRONG TROUGH OVER WESTERN CANADA DROPS SOUTHWARD INTO
THE NORTHERN ROCKIES BRINGING A EARLY TASTE OF FALL THERE. THIS
FEATURE IS TOO FAR NORTH TO AFFECT US...SO FAIR WEATHER AND
SEASONABLE TEMPS FOR THE END OF NEXT WEEK.

&&

.AVIATION...
292030Z...THE MARINE LAYER CLOUD DECK...BASED AROUND 1200 FEET MSL
AND TOPPED OUT AROUND 1700 FEET DEEP...WAS SOMEWHAT PATCHY AND
DISORGANIZED DUE TO SUBTROPICAL ACTIVITY EARLIER TODAY. CONTINUED
MOISTURE AND CLOUDINESS STREAMING IN THROUGH SUNDAY WILL RESULT IN
REDUCED CONFIDENCE IN THE BEHAVIOR OF THE LOW CLOUDS. THE CURRENT
PLAN FOR TONIGHT IS FOR THE LOW CLOUDS TO RETURN AROUND 03Z THIS
EVENING ALONG THE SOUTH COAST BEFORE PUSHING NORTH ALONG THE COAST
AND LOCALLY INTO THE COASTAL VALLEYS. THIS MAY CHANGE TO BRING IN
THE LOW CLOUDS LATER THIS EVENING ON THE NEXT FORECAST UPDATE.

ABOVE THE MARINE LAYER...MAINLY SCATTERED LOCALLY BROKEN CLOUDS
8000-10000 FEET MSL THROUGH SATURDAY AND POSSIBLY ON SUNDAY.
ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE IN THE
MOUNTAIN AND DESERT AREAS IN THE AFTERNOONS. THUNDERSTORM TOPS
SHOULD BE MAINLY AROUND 35000-45000 FEET MSL.

&&

.FIRE WEATHER...THREAT OF DRY LIGHTNING IS RAPIDLY BEING ELIMINATED
AS MONSOON MOISTURE CONTINUES TO STREAM IN FROM THE SOUTHEAST AND
FILL IN THE REMAINING DRY HOLES. LIGHTNING ACCOMPANIED BY WETTING
RAINS EXPECTED TO BEGIN LATE AFTERNOON TO THE SOUTH AND EAST AND
MOVE NORTH AND NORTHWEST ACROSS THE LOWER DESERTS AND MOUNTAIN AREAS
OF SOUTHWEST CALIFORNIA TONIGHT. WETTING RAINS AND THUNDERSTORMS ALL
AREAS SATURDAY MORNING AND OVER THE MOUNTAINS AND DESERTS SATURDAY
AFTERNON AND NIGHT. THUNDERSTORMS MAY LINGER/REFORM OVER DESERTS AND
HIGHER MOUNTAINS SUNDAY MORNING BUT BY SUNDAY AFTERNON STRONG DRYING
TREND AND INCREASING SOUTHWEST WINDS BEGIN TO SPREAD OVER SOUTHWEST
CALIFORNIA FROM STRONG TROUGH MOVING IN TO THE NORTH. FOR THE UPPER
DESERTS THIS TRANSLATES INTO 3 TO 8 HOURS OF RELATIVE HUMIDITY BELOW
15 PERCENT AND SUSTAINED SOUTHWEST WINDS +25 MPH WITH GUSTS +45
MPH...SUNDAY AFTERNOON THROUGH LATE SUNDAY EVENING...THUS AFTER
COORDINATING WITH WFO LAS VEGAS...ISSUED A FIRE WEATHER WATCH FOR
FIRE WEATHER ZONE CAZ260...APPLE VALLEY...LUCERNE VALLEY...YUCCA
VALLEY...AND MORONGO VALLEY. WEAK OFFSHORE FLOW EVENT CONTINUES TO
BE ADVERTISED FOR MONDAY NIGHT/TUESDAY AND EXTENDING INTO WEDNESDAY
BY MODELS. RELATIVE HUMIDITY WILL DROP BELOW 15 PERCENT OVER
MOUNTAINS/VALLEYS BUT NORTHEAST WIND GUSTS SHOULD REMAIN BELOW 25
MPH EVEN IN WIND PRONE AREAS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY
     NIGHT FOR VICTOR VALLEY-APPLE VALLEY-LUCERNE VALLEY-YUCCA
     VALLEY-MORONGO VALLEY.

     STILL STRONGLY CONSIDERING FLASH FLOOD WATCH
     FOR MOUNTAINS AND DESERTS FOR 0600-2200 PDT SATURDAY.

PZ...NONE.

&&

PUBLIC/FIRE WEATHER...BALFOUR
AVIATION/MARINE...SMALL

NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Aug 29, 4:20 PM PDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
420 PM PDT FRI AUG 29 2008

CAZ042-043-050-055>058-060>062-301200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
420 PM PDT FRI AUG 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN
CALIFORNIA.

.DAY ONE... TONIGHT.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER THE MOUNTAINS AND
DESERTS OVERNIGHT. ISOLATED DRY LIGHTNING STRIKES ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY INTO
SATURDAY EVENING...WITH PRECIPITATION MOST LIKELY OVER THE
MOUNTAINS. THE FLASH FLOOD THREAT IS MODERATE OVER THE MOUNTAINS AND
DESERTS. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND ISOLATED FLASH
FLOODING IS POSSIBLE.

FOR SUNDAY NIGHT THROUGH MONDAY...GUSTY SOUTHWEST WINDS WITH BLOWING
DUST ARE POSSIBLE OVER THE HIGH DESERTS.

FOR TUESDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR TODAY...BUT MAY BE
NEEDED FOR SATURDAY AND SATURDAY NIGHT. WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.

MAXWELL

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 7:49 AM PDTFlash Flood WarningSGXSan Diego3 hr
Aug 30, 1:33 PM PDTFlash Flood WarningSGXRiverside, San Bernardino3 hr
Aug 30, 2:09 PM PDTFlash Flood WarningSGXSan Bernardino2 hr
Aug 30, 2:38 PM PDTFlash Flood WarningSGXRiverside96 min
Aug 30, 2:53 PM PDTFlash Flood WarningSGXSan Bernardino86 min

Nearby

Flash Flood Watches in California, 2008Every flash flood watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.